MAUDE Adverse Event Report: ZIMMER SPINE FINAL SCREWDRIVER SHAFT; INSTINCT JAVA SYSTEM

ZIMMER SPINE FINAL SCREWDRIVER SHAFT; INSTINCT JAVA SYSTEM
Catalog Number 046W1AN00640
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3003853072-2022-00003 through 3003853072-2022-00005.
 
Event or Problem Description
It was reported that the tips of three instinct java screwdrivers broke on three different closure tops during final tightening intra-operatively.One of the broken tips of the screwdriver could not be removed from the closure top and remains implanted.The surgery was completed with another device.This is report three of three for this event.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection revealed that the tips of each devices were twisted and fractured.One fractured off tip was returned.Potential cause: root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.It could also be attributed to applying off-axis forces to the driver.Dhr review: per dhr review, the parts were likely conforming when they left zimvie control.Device use: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description

Brand Name
FINAL SCREWDRIVER SHAFT
Common Device Name
INSTINCT JAVA SYSTEM
Manufacturer (Section D)
ZIMMER SPINE
23 parvis des chartrons
cite mondiale
bordeaux, cedex 33080
FR  33080
Manufacturer (Section G)
ZIMMER SPINE
23 parvis des chartrons
cite mondiale
bordeaux, cedex 33080
FR   33080
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key14407733
Report Number3003853072-2022-00005
Device Sequence Number5564341
Product Code NKB
UDI-Device Identifier00889024342187
UDI-Public(01)00889024342187(10)A2418908A(11)160923
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number046W1AN00640
Device Lot NumberA2418908A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer06/21/2022
08/19/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date07/14/2022
08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown